Alert archive / Texas / High Wind Warnings in 2014

High Wind Warning 6, NWS Amarillo, TX

April 26, 20146 counties in Texas; Cimarron County, Oklahoma

NWS Amarillo, TX issued this high wind warning at Apr 26, 2014, 3:43 AM CDT for 6 counties in Texas; Cimarron County, Oklahoma. It took effect at Apr 26, 2014, 1:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2014, 3:43 AM CDT (08:43 UTC)
In effect from
Apr 26, 2014, 1:00 PM CDT
Expired
Apr 26, 2014, 10:00 PM CDT
In force
9 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Oldham County, TX, Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 78 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4751 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

963 
WWUS74 KAMA 260843
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
343 AM CDT SAT APR 26 2014

OKZ001-TXZ001-006-261830-
/O.UPG.KAMA.WI.Y.0011.140426T1800Z-140427T0300Z/
/O.NEW.KAMA.HW.W.0006.140426T1800Z-140427T0300Z/
CIMARRON-DALLAM-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART...
HARTLEY...CHANNING
343 AM CDT SAT APR 26 2014

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* EVENT...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH
  ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE FAR NORTHWEST TEXAS
  PANHANDLE.

* TIMING...1 PM TO 10 PM CDT.

* IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND COULD
  CAUSE PROPERTY DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OKZ002-261830-
/O.EXA.KAMA.WI.Y.0011.140426T1800Z-140427T0300Z/
TEXAS-
INCLUDING THE CITY OF...GUYMON
343 AM CDT SAT APR 26 2014

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING. 

* EVENT...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH ACROSS
  THE CENTRAL OKLAHOMA PANHANDLE.

* TIMING...1 PM TO 10 PM CDT.

* IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND 
  COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ011-012-016-017-261830-
/O.NEW.KAMA.HW.A.0003.140427T1500Z-140428T0200Z/
/O.CON.KAMA.WI.Y.0011.140426T1800Z-140427T0300Z/
OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON
343 AM CDT SAT APR 26 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM CDT THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. 

* EVENT...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH TODAY
  ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE. SOUTHWEST
  TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH SUNDAY.

* TIMING...1 PM TO 10 PM CDT TODAY AND FROM LATE SUNDAY MORNING
  THROUGH SUNDAY EVENING.

* IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND COULD
  TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. WINDS ON
  SUNDAY COULD CAUSE PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

TXZ002-007-261830-
/O.CON.KAMA.WI.Y.0011.140426T1800Z-140427T0300Z/
SHERMAN-MOORE-
INCLUDING THE CITIES OF...STRATFORD...DUMAS
343 AM CDT SAT APR 26 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM CDT THIS EVENING...

* EVENT...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH ACROSS
  THE NORTH CENTRAL TEXAS PANHANDLE.

* TIMING...1 PM TO 10 PM CDT.

* IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND 
  COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ013-018-261830-
/O.NEW.KAMA.HW.A.0003.140427T1500Z-140428T0200Z/
CARSON-ARMSTRONG-
INCLUDING THE CITIES OF...PANHANDLE...WHITE DEER...CLAUDE
343 AM CDT SAT APR 26 2014

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. 

* EVENT...SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO
  AROUND 60 MPH ACROSS THE SOUTH CENTRAL TEXAS PANHANDLE.

* TIMING...FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING.

* IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND COULD
  TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. THESE
  WINDS MAY ALSO CAUSE PROPERTY DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

GOEHRING
2 follow-up statements
417 
WWUS74 KAMA 261851
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
151 PM CDT SAT APR 26 2014

TXZ011-012-016-017-270300-
/O.UPG.KAMA.WI.Y.0011.000000T0000Z-140427T0300Z/
/O.EXA.KAMA.HW.W.0006.000000T0000Z-140427T0300Z/
/O.CON.KAMA.HW.A.0003.140427T1500Z-140428T0200Z/
OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON
151 PM CDT SAT APR 26 2014

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* EVENT...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH ACROSS
  THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE THROUGH THIS EVENING.
  SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH
  SUNDAY.

* TIMING...UNTIL 10 PM CDT THIS EVENING AND FROM LATE SUNDAY MORNING
  THROUGH SUNDAY EVENING.

* IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND 
  COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. 
  WINDS ON SUNDAY COULD CAUSE PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

OKZ001-TXZ001-006-270300-
/O.CON.KAMA.HW.W.0006.000000T0000Z-140427T0300Z/
CIMARRON-DALLAM-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART...
HARTLEY...CHANNING
151 PM CDT SAT APR 26 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* EVENT...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ACROSS
  THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE.

* TIMING...UNTIL 10 PM CDT.

* IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND 
  COULD CAUSE PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ013-018-270300-
/O.EXA.KAMA.WI.Y.0011.000000T0000Z-140427T0300Z/
/O.CON.KAMA.HW.A.0003.140427T1500Z-140428T0200Z/
CARSON-ARMSTRONG-
INCLUDING THE CITIES OF...PANHANDLE...WHITE DEER...CLAUDE
151 PM CDT SAT APR 26 2014

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING.

* EVENT...SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR
  50 MPH THROUGH THIS EVENING...AND 35 TO 45 MPH WITH GUSTS TO AROUND
  60 MPH ACROSS THE SOUTH CENTRAL TEXAS PANHANDLE SUNDAY.

* TIMING...UNTIL 10 PM CDT THIS EVENING AND FROM LATE SUNDAY MORNING
  THROUGH SUNDAY EVENING.

* IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND 
  COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. 
  THESE WINDS MAY ALSO CAUSE PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

TXZ003-008-270300-
/O.EXA.KAMA.WI.Y.0011.000000T0000Z-140427T0300Z/
HANSFORD-HUTCHINSON-
INCLUDING THE CITIES OF...SPEARMAN...GRUVER...BORGER
151 PM CDT SAT APR 26 2014

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING.

* EVENT...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ACROSS
  THE NORTH CENTRAL TEXAS PANHANDLE.

* TIMING...UNTIL 10 PM CDT THIS EVENING.

* IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND 
  COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

OKZ002-TXZ002-007-270300-
/O.CON.KAMA.WI.Y.0011.000000T0000Z-140427T0300Z/
TEXAS-SHERMAN-MOORE-
INCLUDING THE CITIES OF...GUYMON...STRATFORD...DUMAS
151 PM CDT SAT APR 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* EVENT...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ACROSS
  THE CENTRAL OKLAHOMA PANHANDLE AND THE NORTH CENTRAL TEXAS
  PANHANDLE.

* TIMING...UNTIL 10 PM CDT THIS EVENING.

* IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND 
  COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SCHNEIDER
449 
WWUS74 KAMA 270240
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
940 PM CDT SAT APR 26 2014

TXZ011-012-016-017-271200-
/O.CAN.KAMA.HW.W.0006.000000T0000Z-140427T0300Z/
/O.UPG.KAMA.HW.A.0003.140427T1500Z-140428T0200Z/
/O.NEW.KAMA.WI.Y.0012.140427T0600Z-140428T0100Z/
OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON
940 PM CDT SAT APR 26 2014

...WIND ADVISORY IN EFFECT FROM 1 AM TO 8 PM CDT SUNDAY FOR PARTS OF
THE SOUTHERN TEXAS PANHANDLE...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 PM CDT SUNDAY. THE
HIGH WIND WARNING HAS BEEN CANCELLED. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT. 

* EVENT...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 45 MPH ACROSS
  THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE EARLY SUNDAY
  MORNING. WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH SUNDAY.

* TIMING...FROM 1 AM TO 5AM CDT SUNDAY MORNING AND FROM LATE SUNDAY
  MORNING THROUGH SUNDAY EVENING.

* IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND 
  COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. 
  WINDS ON SUNDAY COULD CAUSE PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

NF

$$

OKZ001-TXZ001-006-270345-
/O.CAN.KAMA.HW.W.0006.000000T0000Z-140427T0300Z/
CIMARRON-DALLAM-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART...
HARTLEY...CHANNING
940 PM CDT SAT APR 26 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE HIGH
WIND WARNING. 

THE HIGHEST WIND GUSTS HAVE CEASED IN THE WARNED AREA...THOUGH WINDS
OF 35 TO 45 MPH MAY STILL OCCUR LATE TONIGHT AND EARLY SUNDAY MORNING.

$$

NF

TXZ013-018-271200-
/O.CAN.KAMA.WI.Y.0011.000000T0000Z-140427T0300Z/
/O.UPG.KAMA.HW.A.0003.140427T1500Z-140428T0200Z/
/O.NEW.KAMA.WI.Y.0012.140427T0600Z-140428T0100Z/
CARSON-ARMSTRONG-
INCLUDING THE CITIES OF...PANHANDLE...WHITE DEER...CLAUDE
940 PM CDT SAT APR 26 2014

...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 8 PM CDT SUNDAY FOR
PARTS OF THE SOUTHERN TEXAS PANHANDLE...
...THE HIGH WIND WATCH HAS BEEN CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS REPLACED THE HIGH WIND
WATCH WITH A WIND ADVISORY...WHICH IS NOW IN EFFECT FROM 1 AM TO 8 PM
CDT SUNDAY.

* EVENT...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 45 MPH ACROSS
  THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE EARLY SUNDAY
  MORNING. WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH SUNDAY.

* TIMING...FROM 1 AM TO 5AM CDT SUNDAY MORNING AND FROM LATE SUNDAY
  MORNING THROUGH SUNDAY EVENING.

* IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND 
  COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. 
  WINDS ON SUNDAY COULD CAUSE PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

NF

$$

OKZ002-TXZ002-003-007-008-270345-
/O.CAN.KAMA.WI.Y.0011.000000T0000Z-140427T0300Z/
TEXAS-SHERMAN-HANSFORD-MOORE-HUTCHINSON-
INCLUDING THE CITIES OF...GUYMON...STRATFORD...SPEARMAN...
GRUVER...DUMAS...BORGER
940 PM CDT SAT APR 26 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND
ADVISORY. 

THE STRONG WINDS FROM EARLIER THIS EVENING HAVE CEASED IN THE
ADVISORY AREA.

$$

NF

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Apr 26, 3:01 AM CDT, 42 minutes earlier.

Area forecast discussion, Apr 26, 3:01 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
301 AM CDT SAT APR 26 2014

.DISCUSSION...
SOUTHWEST WINDS WILL BE HOWLING ACROSS MUCH OF THE AREA TODAY AND
AGAIN ON SUNDAY AS A POWERFUL UPPER LEVEL LOW MOVES EAST ACROSS
THE SOUTHERN ROCKIES AND INTO THE CENTRAL HIGH PLAINS BY SUNDAY
MORNING. THE TRACK OF THE UPPER LOW WILL BE TO OUR NORTH WHICH WILL
KEEP US WINDY...WARM AND MOSTLY DRY.  A DRYLINE MAY HOLD IN OUR FAR
EASTERN CWA LATE THIS AFTERNOON AND THIS EVENING TO GIVE THIS AREA A
SMALL HOPE OF SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY BE
SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.

HAVE GONE AHEAD AND UPGRADED THE NORTHWEST CWA TO A HIGH WIND
WARNING FOR TODAY AND THIS EVENING AND HAVE LEFT THE REST OF THE
WIND ADVISORY THE SAME...EXCEPT WE ADDED TEXAS COUNTY TO THE
ADVISORY. THE STRONGEST WINDS FOR THE NORTHWEST MAY ACTUALLY COME
THIS EVENING AS A PACIFIC COLD FRONT MOVES THROUGH THE REGION. THIS
AREA HAS THE STRONGEST DOWNWARD MOTION AND IT IS CLOSEST TO THE
DYNAMICS OF THE EJECTING UPPER LEVEL LOW. A DOWNSLOPE WIND
DIRECTION WILL ALSO HELP TO KEEP THE WINDS HIGHER. LATER SHIFTS MAY
NEED TO CONSIDER EXTENDING THE HIGH WIND WARNING/WIND ADVISORY
LONGER INTO THE NIGHT IF THE STRONG WINDS DEVELOP WITH THE FRONTAL
PASSAGE.

PRESSURE GRADIENT REMAINS TIGHT ON SUNDAY FOR THE SOUTHWEST AND SOUTH
CENTRAL TEXAS PANHANDLE. HAVE GONE AHEAD AND HOISTED A HIGH WIND
WATCH FOR THIS AREA FOR SUNDAY AFTERNOON. 700 MB HEIGHT PACKING
REMAINS TIGHT ACROSS THIS AREA AND SOME 50 KNOT WINDS SHOW UP IN THE
CROSS SECTIONS ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS
PANHANDLE BETWEEN 850 MBS AND 700 MBS DURING THE DAY SUNDAY.
THINKING IS THAT THE DOWNWARD MOTION ON THE SOUTHWEST SIDE OF THE
DEPARTING UPPER LOW WILL HELP TO BRING THESE STRONGER WINDS DOWN TO
THE SURFACE.

WINDS WILL FINALLY RELAX SOME FOR MONDAY. BUT THEY SHOULD PICK BACK
UP AGAIN ON TUESDAY WITH ANOTHER SURGE OF COOLER AIR. WINDS SHOULD
THEN REMAIN UNDER 30 MPH WEDNESDAY THROUGH LATE NEXT WEEK.

HAVE LEFT THE SLIGHT CHANCES FOR RAIN SHOWERS IN THE FORECAST FOR
MONDAY AND MONDAY NIGHT. IT STILL APPEARS THAT A MINOR SHORT WAVE
TROUGH MOVES ACROSS THE NORTHERN CWA DURING THIS TIMEFRAME. THIS
SHORT WAVE MAY BE JUST STRONG ENOUGH TO SQUEEZE OUT A LITTLE PRECIP
IN THE POST FRONTAL AIRMASS.

TEMPERATURES WILL BE CHILLY FOR THIS TIME OF YEAR FROM TUESDAY
THROUGH FRIDAY WITH HIGHS MAINLY IN THE 50S AND 60S AND LOWS IN THE
30S AND 40S.

&&

.FIRE WEATHER...
WARM...WINDY AND DRY CONDITIONS WILL LEAD TO CRITICAL FIRE
WEATHER CONDITIONS ACROSS ALL SECTIONS TODAY...EXCEPT THE FAR
EASTERN TEXAS PANHANDLE WHERE RELATIVE HUMIDITY VALUES WILL
REMAIN ABOVE 15 PERCENT.

CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TO THE TEXAS
PANHANDLE ON SUNDAY...WINDS WILL BE A LITTLE LIGHTER ACROSS THE
OKLAHOMA PANHANDLE. CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY BE
FOUND ACROSS THE SOUTHWEST TEXAS PANHANDLE ON MONDAY AS WINDS REMAIN
FAIRLY BREEZY IN THIS AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                87  46  75  41  72 /   5  10   5   5   0
BEAVER OK                  94  50  76  39  70 /   5  10   5  10  20
BOISE CITY OK              86  41  72  38  65 /   0   5  10   5  20
BORGER TX                  93  53  78  47  71 /   5  10   5   5   5
BOYS RANCH TX              91  47  76  41  73 /   0   5   5   5   0
CANYON TX                  88  46  75  39  74 /   0  10   5   5   0
CLARENDON TX               88  52  78  46  75 /   5  20   5   5   0
DALHART TX                 86  42  73  35  66 /   0   5   5   5  20
GUYMON OK                  93  45  75  40  71 /   0   5   5  10  20
HEREFORD TX                87  44  73  38  73 /   0  10   5   5   0
LIPSCOMB TX                91  53  76  42  71 /   5  20  10  10  20
PAMPA TX                   87  50  75  43  70 /   5  10   5   5   0
SHAMROCK TX                90  56  79  46  75 /  10  20  10   5   0
WELLINGTON TX              92  57  81  48  78 /  20  20  10   5   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
     HUTCHINSON...MOORE...OCHILTREE...OLDHAM...POTTER...
     RANDALL...ROBERTS...SHERMAN.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

     HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: DALLAM...HARTLEY.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: DEAF SMITH...MOORE...
     OLDHAM...POTTER...RANDALL...SHERMAN.

     HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
     THE FOLLOWING ZONES: ARMSTRONG...CARSON...DEAF SMITH...
     OLDHAM...POTTER...RANDALL.

OK...RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

     HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: CIMARRON.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: TEXAS.

&&

19/15
Hazardous weather outlook, Apr 26, 3:27 AM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
327 AM CDT SAT APR 26 2014

OKZ001>003-TXZ001>020-262100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
327 AM CDT SAT APR 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

A HIGH WIND WARNING IS IN EFFECT THIS AFTERNOON INTO THE LATE EVENING FOR
THE WESTERN OKLAHOMA PANHANDLE AND THE FAR NORTHWEST TEXAS PANHANDLE
FOR WINDS AROUND 40 MILES AN HOUR WITH GUSTS TO AROUND 60 MILES AN
HOUR. A WIND ADVISORY IS IN EFFECT FOR THE CENTRAL OKLAHOMA
PANHANDLE AND THE SOUTHWEST AND CENTRAL TEXAS PANHANDLE FOR SLIGHTLY
LOWER WINDS.

CRITICAL FIRE WEATHER CONDITIONS WILL BE FOUND ACROSS THE OKLAHOMA
PANHANDLE AND ALL BUT THE FAR EASTERN TEXAS PANHANDLE FROM LATE THIS
MORNING THROUGH THE LATE EVENING DUE TO THE DRY AND WINDY CONDITIONS.

AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES TO LESS THAN 3 MILES
AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG WINDS WILL BE POSSIBLE ACROSS THE SOUTHWEST AND SOUTH CENTRAL
TEXAS PANHANDLE ON SUNDAY WHERE A HIGH WIND WATCH IS IN EFFECT.

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE TEXAS
PANHANDLE ON SUNDAY DUE TO THE STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES.

AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES TO LESS THAN 3 MILES
AT TIMES ON SUNDAY.

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE
SOUTHWEST TEXAS PANHANDLE ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE READY FOR POSSIBLE
ACTIVATION BY LATE THIS AFTERNOON AND EVENING ACROSS THE EXTREME
EASTERN SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS TODAY...AND
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS SUNDAY THROUGH MONDAY.

GOEHRING

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 9:32 PM CDTWind AdvisoryAMAArmstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more24 hr
Apr 26, 3:43 AM CDTHigh Wind WatchAMAArmstrong, Carson, Deaf Smith, Oldham, Potter, Randall41 hr
Apr 26, 3:51 AM CDTFire Weather WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more42 hr
Apr 26, 2:37 PM CDTRed Flag WarningAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more31 hr

Nearby

High Wind Warnings in Texas, 2014High Wind Warnings in Oklahoma, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.